Accutane User Reviews

Accutane - User Reviews

Accutane User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Accutane sorted by most helpful. Patient Discussions FAQs


Comment from: flgirl, 19-24 on Treatment for 1-6 months (Patient) Published: December 15

I'm 19 years old and I began taking Accutane when every other medication, face wash, or cream would not clear up my acne. But last July when I was on my 4th and last month of Accutane I ended up in the E.R. for rectal bleeding and SEVERE pain. When the doctors did the CT scan they told me after 8 hours there that I was diagnosed with Ulcerative Colitis. UC is extremely painful and something that you have for the rest of your life. I would not recommend for anyone to take Accutane. Even if you think it would be worth it, it's not, believe me. My face was completely healed while on Accutane and stayed clear for the next 2-3 months. But now it's back to how it was before. This drug is not worth it.

Related Reading: rectal bleeding | Ulcerative Colitis

Comment from: 19-24 on Treatment for 1-6 months (Patient) Published: December 08

This medicine really drys you out, so it's best to give up sodas and coffee and anything else that can dehydrate you while taking accutane and be sure to drink LOTS of water. While I still get an occasional pimple, it is more likely to be from lack of care of my face than anything else and I haven't had a true breakout since I completed my 6 mo on this medicine.

Comment from: 19-24 on Treatment for 6 months - 1 year (Patient) Published: April 30

I was on accutane for a little over 6 months. I was freshman in highschool.. I was absolutely miserable taking this medication, although now I do have flawless skin, I would reccomend this to anyone. My face used to be covered in acne, and after my accutane usage, I only get about 1 or 2 pimples each year. I'm glad I did it, even though it was hard! :)

Comment from: MikeB, 19-24 Female on Treatment for 1-6 months (Patient) Published: December 09

This is a great drug. Nothing else worked for me. I was told to avoid Vitamin A while on Accutane so I had to stop my multivitamin. Fortunately, I found ebA Multivitamin Supplement, which is a Vit A-free multivitamin that I was able to take.

Comment from: chopinfan, 19-24 Female on Treatment for 1-6 months (Patient) Published: January 20

This was not worth the lasting effects. Ruined eyesight, ruined skin, get infections easily. Had 20/10, 20/15 eyesight. 10 weeks into accutane, had 20/70 and 20/80. Skin has never recovered. Hands always dry, cracked. I live in band-aids. It destroyed my oil glands everywhere. Got Mononucleosis (Dr. said my immune system was compromised because of Accutane.) Acne came back. See roaccutane survivors site.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: June 21

I am 34 years old and developed severe Ulcerative Colitis almost 10 years after taking Accutane as a teenager. I had multiple surgeries including a complete colectomy (removal of entire large intestine/colon). The symptoms of Ulcerative Colitis (severe cramping, passing blood, inability to control bowels, etc.) were not worth clearing up acne. And living with no colon for the rest of my life isn't very easy either. PLEASE DON'T TAKE THIS DRUG!

Related Reading: Colitis

Comment from: Kira, 35-44 on Treatment for 1-6 months (Patient) Published: December 20

I am now 39 years old. I had Accutane when I was 13 years old. Big cystic acne everywhere on my body. This pill was the best thing since sliced bread. So what I had to take oil baths and extra chapstick. I had it so bad I looked like a freak. Since taking Accutane, I have not had a break out or cysts in 26 years. I was very greatfull, and now I've had to put my son on it due to genetics of cystic acne. I didn't even have to think twice about my decision.

Related Reading: cysts

Comment from: Satisfied Patient, 19-24 Female on Treatment for 1-6 months (Patient) Published: November 15

I am beginning my 5th month in a 6th month regiment of Accutane and can't remember a time I had better skin. I did experience severe dry skin and cracked lips (Chapstick is your best friend) as well as painful bowel movements due to a dry anus. Considering that this drug is essentially Vitamin A, I believe the psychological effects patients complain of (i.e. depression, anxiety, etc.) are purely manifested from paranoia, as experienced in the placebo effect.

Related Reading: depression

Comment from: 35-44 on Treatment for 1-6 months (Patient) Published: October 01

Accutane did clear my skin considerably. However, after only one month, I suffered severe anxiety, itchiness and swollen lips.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations